Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 271, NWS Tulsa, OK

August 27, 2015Craig County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 27, 2015, 8:10 AM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2015, 8:10 AM CDT (13:10 UTC)
Expired
Aug 27, 2015, 9:00 AM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Craig County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WUUS54 KTSA 271310
SVRTSA
OKC035-115-271400-
/O.NEW.KTSA.SV.W.0271.150827T1310Z-150827T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHEASTERN CRAIG COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 900 AM CDT

* AT 810 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 3 MILES WEST OF COMMERCE TO NEAR QUAPAW...MOVING
  SOUTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...COMMERCE...FAIRLAND...AFTON...QUAPAW...WELCH...
  BLUEJACKET...WYANDOTTE...TREECE...PICHER...NARCISSA...OTTAWA...
  CARDIN...PYRAMID CORNERS AND TWIN BRIDGES STATE PARK.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 289 AND 320.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9466 3667 9473 3667 9526 3700 9503
TIME...MOT...LOC 1310Z 020DEG 22KT 3694 9494 3695 9477 

HAIL...1.00IN
WIND...<50MPH
 
$$

LACY
2 follow-up statements
638 
WWUS54 KTSA 271325
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 AM CDT THU AUG 27 2015

OKC035-115-271400-
/O.CON.KTSA.SV.W.0271.000000T0000Z-150827T1400Z/
OTTAWA OK-CRAIG OK-
825 AM CDT THU AUG 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR OTTAWA AND NORTHEASTERN CRAIG COUNTIES...

AT 824 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF WELCH TO 5 MILES NORTH OF
WYANDOTTE...MOVING SOUTHWEST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MIAMI...COMMERCE...FAIRLAND...AFTON...WELCH...BLUEJACKET...
WYANDOTTE...NARCISSA...OTTAWA...PYRAMID CORNERS AND TWIN BRIDGES
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3693 9468 3667 9473 3667 9526 3697 9505
TIME...MOT...LOC 1324Z 024DEG 18KT 3691 9504 3688 9474 

HAIL...1.00IN
WIND...<50MPH
 
$$

LACY
039 
WWUS54 KTSA 271335
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT THU AUG 27 2015

OKC035-115-271400-
/O.CON.KTSA.SV.W.0271.000000T0000Z-150827T1400Z/
OTTAWA OK-CRAIG OK-
835 AM CDT THU AUG 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN OTTAWA AND EAST CENTRAL CRAIG COUNTIES...

AT 835 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF NARCISSA...MOVING SOUTHWEST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MIAMI...FAIRLAND...AFTON...BLUEJACKET...NARCISSA...OTTAWA...PYRAMID
CORNERS AND TWIN BRIDGES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3688 9473 3667 9473 3667 9526 3692 9504
TIME...MOT...LOC 1335Z 033DEG 15KT 3676 9498 

HAIL...1.00IN
WIND...<50MPH
 
$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:55 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 27, 5:55 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
555 AM CDT THU AUG 27 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

VFR conditions should prevail at all terminals through the period.
Thunderstorms ongoing this morning in SE KS will be near enough to
BVO/TUL/RVS to include a VCTS, but currently think they will stay
E of these terminals so will not include Tempo groups at this
time. May have to watch the NW AR terminals closely to see if any
TSRA mention becomes necessary, but will not include for now.

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT THU AUG 27 2015/

DISCUSSION...
The bulk of the near-term model guidance suggests
shower/thunderstorm development across southeast Kansas over the
next few hours...with the activity expanding south into northeast
Oklahoma during the morning hours. This appears to be tied to
increasing isentropic lift...best seen on NAM 310-315K analysis.
Will have slight chances pops for the morning hours for now...but
will monitor for possible increase in PoPs and coverage.

Next upper wave currently moving across the northern Rockies will
push into the Plains later today...eventually bringing a weak
frontal boundary into parts of the area later Friday and Friday
night. Overall moisture is still expected to remain rather
limited...so have continued to keep PoPs generally in the 20-40%
range...with the best chances setting up for Friday night.

Mid-level heights rise a bit later this weekend...with
temperatures running near or just a bit above average going into
next week. A broad upper level low will likely develop along the
Gulf coast states...but it appears to be too far south to
significantly impact our weather.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU AUG 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU AUG 27 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...SUNRISE.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS
OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST
OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY
TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A
COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A
LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING
STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS
NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE
FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE
SEVERE WEATHER POTENTIAL WILL REMAIN LOW.

DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO
NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED
STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 27, 7:53 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 AM CDT THU AUG 27 2015

OKZ058-271330-
OTTAWA OK-
753 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 830 AM CDT...

AT 752 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREECE...MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIAMI...COMMERCE...FAIRLAND...QUAPAW...WYANDOTTE...TREECE...PICHER...
NARCISSA...OTTAWA...PEORIA...CARDIN AND TWIN BRIDGES STATE PARK.

LAT...LON 3675 9462 3675 9500 3694 9500 3695 9499
      3700 9500 3700 9468
TIME...MOT...LOC 1252Z 357DEG 23KT 3704 9485

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:53 AM CDTSpecial Weather StatementTSAOttawa37 min
Aug 27, 8:44 AM CDTSpecial Weather StatementTSACraig46 min
Aug 27, 8:55 AM CDTSpecial Weather StatementTSANowata, Washington50 min
Aug 27, 9:16 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Washington119 min
Aug 27, 10:11 AM CDTSpecial Weather StatementTSACherokee49 min
Aug 27, 10:14 AM CDTSevere Thunderstorm WarningTSANowata, Washington29 min
Aug 27, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Aug 27, 10:48 AM CDTFlash Flood WarningTSANowata, Osage, Washington3 hr
Aug 27, 11:00 AM CDTSpecial Weather StatementTSARogers30 min
Aug 27, 11:02 AM CDTSpecial Weather StatementTSAWashington28 min
Aug 27, 11:19 AM CDTSpecial Weather StatementTSAWashington26 min
Aug 27, 11:21 AM CDTSpecial Weather StatementTSATulsa24 min
Aug 27, 11:31 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more119 min
Aug 27, 11:43 AM CDTSpecial Weather StatementTSATulsa32 min
Aug 27, 11:44 AM CDTSpecial Weather StatementTSARogers31 min
Aug 27, 12:08 PM CDTFlash Flood WarningTSARogers, Tulsa, Wagoner, Washington3 hr
Aug 27, 12:12 PM CDTSpecial Weather StatementTSAWashington48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.